Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 56, NWS Lincoln, IL

November 26, 2020Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Nov 26, 2020, 8:13 PM CST for Lawrence County, Illinois. It took effect at Nov 27, 2020, 12:00 AM CST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Nov 26, 2020, 8:13 PM CST (02:13 UTC)
In effect from
Nov 27, 2020, 12:00 AM CST
Expired
Nov 27, 2020, 6:00 AM CST
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2).

Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

974 
WGUS43 KILX 270213
FLWILX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
813 PM CST Thu Nov 26 2020

...The National Weather Service in Lincoln IL has issued a Flood 
Warning for the following rivers in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

For the Embarras River...including Lawrenceville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for 
flooding. Stay tuned for further updates on this flooding situation.

Additional information is available at www.weather.gov.


ILC101-271200-
/O.NEW.KILX.FL.W.0056.201127T0600Z-201127T1200Z/
/LAWI2.1.ER.201127T0600Z.201127T0600Z.201127T0600Z.NO/
813 PM CST Thu Nov 26 2020

The National Weather Service in Lincoln has issued a

* Flood Warning for
  the Embarras River at Lawrenceville.
* From late tonight to Friday morning.
* At 7:45 PM CST Thursday the stage was 29.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 30.0 feet 
  just after midnight tonight.
* Impact...At 30.0 feet, Minor agricultural flooding begins.

&&


              Fld   Observed           Forecasts (6 pm CST)     
Location      Stg   Stg   Day/Time     Fri   Sat   Sun          

Embarras River
Lawrenceville 30.0  29.9  Thu 7 pm CST 29.2  27.3  24.8         





&&

LAT...LON 3885 8786 3885 8773 3869 8759 3861 8765

$$

Erwin
1 follow-up statement
831 
WGUS83 KILX 271201
FLSILX

Flood Statement
National Weather Service Lincoln IL
601 AM CST Fri Nov 27 2020

...The Flood Warning is expired for the following rivers in 
Illinois...

  Embarras River at Lawrenceville affecting Lawrence County.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

ILC101-271315-
/O.EXP.KILX.FL.W.0056.000000T0000Z-201127T1200Z/
/LAWI2.1.ER.201127T0600Z.201127T0600Z.201127T0600Z.NO/
601 AM CST Fri Nov 27 2020

...The Flood Warning for the Embarras River at Lawrenceville has 
expired.

* At 7:45 PM CST Thursday the stage was 29.9 feet.
* Flood stage is 30.0 feet.
* Forecast...The river has crested at 30.0 feet overnight and will 
  continue to slowly fall.

&&


              Fld   Observed           Forecasts (6 am CST)     
Location      Stg   Stg   Day/Time     Sat   Sun   Mon          

Embarras River
Lawrenceville 30.0  29.9  Thu 7 pm CST 28.2  24.8  22.4         





&&

LAT...LON 3885 8786 3885 8773 3869 8759 3861 8765

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Nov 26, 6:03 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Nov 26, 6:03 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
603 PM CST Thu Nov 26 2020

.SYNOPSIS...
Issued at 233 PM CST Thu Nov 26 2020

Dry weather and seasonable temperatures will dominate central and
southeast Illinois into this Thanksgiving weekend. Lows overnight
will be in the 30s. Highs Friday will be in the mid to upper 40s
in central IL and lower 50s in southeast IL.

&&

.SHORT TERM...(This evening through Friday)
ISSUED AT 233 PM CST Thu Nov 26 2020

18z surface map indicated a weak cool front from northeast into
central IA, while 1020 mb high pressure was centered over the
lower Mississippi Valley. Resulting southwest low level flow was
working to erode the low level cloud deck, and had advanced east
of the IL River by 2 pm. Expect clearing to continue through much
of the central CWA into this evening, then cloud cover should
redevelop ahead of the advancing cold front. These clouds should
persist well into Friday morning, then begin to decrease from the
west towards midday. Due to the rather persistent cloud cover, low
diurnal temperature ranges will be observed with lows in the
mid/upper 30s tonight, and highs in the upper 40s Friday.

.LONG TERM...(Friday night through Thursday)
ISSUED AT 233 PM CST Thu Nov 26 2020

Cool and quiet weather will be seen Saturday as 1025 mb high
pressure builds across central and southern IL.

The pattern begins to turn more active Sunday, when a northern
stream wave pushes a dry cold front into the area. Meanwhile a
southern stream disturbance will move into the lower Mississippi
Valley. 12z guidance still shows varying solutions on how quickly
the waves will phase, but the overall deterministic and ensemble
solutions favor this process occurring from the Ohio Valley
towards the Appalachians. This would bring higher impact winter
weather to Indiana and points east/northeast Sunday night through
Monday. NBM guidance brings chances for light rain into the
southeast third of the CWA Sunday evening, changing to snow after
midnight as the column cools below freezing behind the front. Any
minor accumulations would diminish on Monday east of I-57. Still
plenty of time for changes in the track of this system, as the
northern stream energy is still off the Pacific coast.

Higher confidence that a period of below normal temperatures will
impact the area Monday through Wednesday while low pressure
occludes over the eastern Great Lakes. This should result in highs
in the 30s with breezy northwest winds.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 559 PM CST Thu Nov 26 2020

Stratus/stratocumulus clouds with MVFR ceilings 1.5-2k ft
affecting DEC and CMI early this evening while low clouds have
scattered out at SPI and BMI and clear of low clouds at PIA with
some passing cirrus clouds. DEC on western edge of low clouds may
see these clouds scatter out to for a time next few hours. But
broken to overcast MVFR clouds likely to return to central IL
during late evening/early overnight. Some models like HRRR even
show more fog developing after 08Z/2 am overnight and for now
added MVFR vsbys from 09-15Z. A cold front over se parts of WI/IA
into nw MO to push se toward IL river/PIA by 12Z/6 am Fri and to
DEC and CMI by late Fri morning and should pass thru dry. MVFR
clouds to scattered out behind the cold front by Fri afternoon.
South to SW winds 5-10 kts early this evening to weaken to around
5 kts next few hours. Winds switch NW with passage of cold front
during Fri morning at 5-10 kts.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...25
SHORT TERM...25
LONG TERM...25
AVIATION...07
Hazardous weather outlook, Nov 26, 3:01 PM CST, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
301 PM CST Thu Nov 26 2020

ILZ027>031-036>038-040>057-061>063-066>068-073-272115-
Cass-Champaign-Christian-Clark-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-Macon-
Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-Woodford-
301 PM CST Thu Nov 26 2020

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ071-072-272115-
Clay-Richland-
301 PM CST Thu Nov 26 2020

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Minor flooding will continue on the Little Wabash River near Clay
City for the next several days, otherwise, no hazardous weather
is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

25

Nearby

River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.